MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Model Number DB-3128-95
Medical Device Problem Codes Fracture (1260); High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced high impedances caused by a fractured lead extension.The patient underwent a revision procedure where the lead extension was replaced.After replacing the lead extension there were still high impedance measurements present.The implantable pulse generator (ipg) was replaced.
 
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: dbs-ipg-r-mri, upn: m365db12160, model: db-1216, serial: (b)(6), batch: 542878, udi: (b)(4).Initial reporters phone number is (b)(6) reported here as phone number exceeded character limit for designated field.
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced high impedances caused by a fractured lead extension.The patient underwent a revision procedure where the lead extension was replaced.After replacing the lead extension there were still high impedance measurements present.The implantable pulse generator (ipg) was replaced.Additional information was received indicating the correct event date of the high impedances.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device technical analysis: visual inspection of the returned lead extension revealed that the lead extension tail was completely separated from the lead extension connector.It appears that excessive mechanical force was exerted from the lead extension tail, resulting in its separation from the lead extension connector and causing the reported high impedances.Additionally, the lead extension was cleanly cut approximately 12 cm from the proximal end.The clean-cut damage is a result of a typical explant procedure, and it is not considered a failure.The returned ipg passed visual inspection, however high impedances measurements were observed on a known good load board and remote control.X-ray inspection revealed fractured feedthrough ground and bluetooth wires.The cause of the fractures was not determined as this device was implanted subcutaneously which is in accordance with the instructions for use (ifu).Device history record review: a review of the manufacturing records associated with these devices indicated that they were successfully processed according to requirements.The dhr did not identify any manufacturing process-related non-conformances, scrap, or rework performed during production that could have caused or contributed to this event.The dhr review ensures each device meets required specifications and associated testing prior to release for distribution/sale.Labeling review: a labelling review was performed, and it did not reveal any anomalies as it states failure or malfunction of any of the device components, including but not limited to lead or extension breakage, hardware malfunctions, loose connections, electrical shorts or open circuits may lead to a loss of adequate stimulation and may require explant or reimplantation and are known risks associated with the use of dbs therapy as documented in the instructions for use (ifu).Investigation conclusion: based on the available evidence, the reported occurrence of high impedances was confirmed.The issue was attributed to excessive mechanical force applied to the lead extension tail, which caused it to detach from the lead extension connector.This separation led to component failure and the observed high impedances.X-ray examination of the ipg identified fractures in the feedthrough ground and bluetooth wires.However, the root cause of these fractures could not be determined, as the observational findings confirmed that the ipg was implanted subcutaneously in accordance with the instructions for use (ifu).

Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key22396230
Report Number3006630150-2025-05111
Device Sequence Number4901725
Product Code NHL
UDI-Device Identifier08714729966388
UDI-Public(01)08714729966388(17)230518(10)5000560
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/18/2023
Device Model NumberDB-3128-95
Device Catalogue NumberDB-3128-95
Device Lot Number5000560
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer07/08/2025
11/14/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/01/2025
12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown